ACHING LEGS/THIGHS - IS THIS CAUSED BY HYPOTHYROIDISM?

Hi,

I have "borderline" hypo according to the GP and have been (reluctantly) put on 25mcg of Levo 3 months ago. I feel much better on it thank goodness. But, GP is convinced its hormonal not thyroid. So she upped my HRT 6 weeks ago and then my symptoms started creeping back and in addition I now have horrendous pains in my legs and thighs!! its like a burning, deep pain. last night they were like it all night. Not so bad today, but still there, so it does seem to be coming and going a bit. Is this a hypo symptom?? also been getting pains in my finger joints lately...

I read that increasing HRT can affect the absorption of the levo so ive now cut my HRT patch in half and the fatigue and itching has subsided again, but hot flushes bad..

17 Replies

oldestnewest
  • Have you had your Vit D checked?

  • No, its been hard enough getting the basic tests done, especially as my GP doesn't think I need levo even!! had ferritin/folate and B12 all a bit low... I am seeing my Dr on Thursday again and I am gonna ask if I can see a specialist ... but by the sounds of it that's no guarantee of getting the right help and diagnosis!

  • Please get a copy of your latest blood test results, with the ranges and post your results on a new question with the ranges.

    The fact that such a low dose of 25mcg helped you, means that it is probably hypo. Also because it is such a low dose, you need a rise as a prolonged low dose may have an adverse affect.

    Phone and ask the receptionist to leave a copy for your to pick up. They cannot refuse just say you want to keep them for your records.

  • Why does a low dose cause an adverse affect? I have the latest copy of my bloods already as ive had them checked 3 times since November!! last time was 6 weeks ago, which is when they noticed that my Estrogen was too low. x

  • As hypothyroidism affects our metabolism, our cells have to have enough T3 to enable us to function. This is what the effect of a low dose (in this case 50mcg) has and go to date November 20, 2002

    to read:-

    web.archive.org/web/2010103...

  • Thank you, read it all, very interesting... x

  • I really feel for you, its ridiculous they way we are all treated - or not treated in majority of cases. I hope you get sorted.

  • thanks, yes, its awful

  • orthoinfo.aaos.org/topic.cf...

    I had this for two years but I went hypo and menopause at the same time.

  • so you didn't know which caused it then? I personally think theres a link between the two as well x

  • yes I had this I think taking vit d has helped me a lot

  • Hi Joanecc123 I also have borderline hypo, and aching thighs and legs, Ive just had my Levo increased to 50mg last week,but the legs are still aching and heavy,and my finger joint are also hurting,infact on Monday my whole body hurt, and a doctor has just told me today to go walking half an hour a day to strengthen my legs, I also have arthritis in my knee,if he saw me walk and had my pain he wouldn't consider it I'm sure. Hope you feel better soon. I've been told they will have to level out my TSH and see if all my pains are still there before doing anything else, so just left in pain and struggling for two months, anyhow chin up.

  • So sorry to hear you are also having this pain. do you find no painkillers help either? That is exactly what I have! Dr's don't have a clue I don't think. I am seeing mine tomorrow morning and although she is very nice, im dreading it all. out of interest what is your TSH and your T3 and T4 figures.. (if they did those, lol) x

  • Hi joannec123

    I have been struggling for the last 6 months, I was diagnosed with lupus...but even on my meds wasn't getting any better, feet, fingers,wrist,hips,Knees hurt like hell...I was sleeping for 4 hour short bursts on an off all day and night. My hair was falling out, headaches the list is really endless...but when my memory and self confidence in speaking to people went, I thought this as to stop...Rhuemy said she thought it was due to thyroid as my TSH was through the roof. My GP had already written again to my endo, after she refused to see me saying my GP was more than capable of managing my thyroid...I was already on 250mcg! After a compliant made to NHS from myself and my GP...I finally got an appointment 16th June....this endo is beyond a joke, she hadn't even seen my file plus said they had done thyroid function tests when I saw them in clinic in October....it was actually my GP that had done the bloods the day before my appt!

    My GP is supportive but gave me tramadol to help with pain and amitripaline to help with sleep but she doesn't want to increase the doseage... I feel your pain!

  • i am so sorry for what you have been through, it is disgusting!! omg!! x

  • Been to the GP and she now wants me to stop the Thyroxine completely -so scared! she said its only a small dose so wont make a difference... mmmm she is convinced all my problems are cause my hormone levels are low... guess I have to try it...

  • My TSH was 5.8 but no antibodies dont know what the rest were.

You may also like...